MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX BR 4.5 MM ANCHOR W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX BR 4.5 MM ANCHOR W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222229
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual examination revealed that the distal tip of the anchor was completely broken, confirming this complaint.The broken fragment was held in place by the suture.The anchor break occurred distal to the beginning of the first thread, indicating potential levering during insertion.Other typical causes of anchor breakages which may have contributed to this event include off axis insertion, hard bone quality, or using incorrect instrumentation for preparing the bone hole; however, the root cause of this specific device failure cannot be conclusively determined.Review of the device history record indicated that this batch of product was processed without incident; therefore there is no internally assignable cause for the reported issue.Review of the depuy synthes mitek complaints system revealed other similar complaints for this lot released to distribution.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure, it was observed that the anchor device broke.It was not reported if there was a delay in the surgical procedure; however, it was reported that a spare device was used to complete the procedure in the same bone hole.It was reported that the broken piece was retrieved from patient.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
HEALIX BR 4.5 MM ANCHOR W/ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7669714
Report Number1221934-2018-52908
Device Sequence Number806213
Product Code MAI
UDI-Device Identifier10886982156693
UDI-Public10886982156693
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number222229
Device Lot Number3901136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2016
Initial Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1